Posted 19 May 2010 - 09:57 PM
IÂ¨ve taken cymbalta sixty mg for five years; I had a pretty normal and productive life until a Severe Depression struck my life; I was not able to function; concentrate; eat; relate to others; work * After a very short while of taking cymbalta; my symptoms improved a lot * I look back and cymbalta helped me in one of the worst and most depressive moments of my life * You are right; this medicine is AWESOME since it works on two neurotrasmitters (norephinephrine and serotonine) while most antidepressants work on just one neurotrasmitter (serotonin): I might deduce that if it is so effective; then coming out of it is harder; the brain gets used to it; and withdrawal symptoms are horrible;
ItÂ¨s your decisiÃ³n; to stay in pain and depression or try this med; while you receive therapy and get tools to determine the root of your depression and how to overcome it
Otherwise; you have to find other natural ways to fight your depression; IÂ¨ve found that exercise; healthy food; vitamins and sunlight help me fight depression * Again it is your decisiÃ³n
If I look back I do not regret having taking it * However I just started my weaning process; and I do not know how bad it will be
If you decide to take cymbalta I would recommend taking only twenty mg; and see how you feel; if you feel better donÂ¨t increase the dosage to sixty mg
Sorry for the punctuation and numbers in letters; but my computer is not working right; i hope my answer helps you:
Posted 24 May 2010 - 11:14 PM
Keep me posted on your decision.
My opinion is that if one can deal with depression without medicines it is better.
But I am not sure, about how severe your depression is. Mine was horrible, and I had tried other options before taking cymbalta, which was a relief at that time. I do not know if I will regret having taking it. It all depends on my withdrawal symptoms.
After 5 years of taking 60mg, I reduced to 52mg for one week, and then 45mg the next week (the second drop was harder). This week IÂ´ve felt low and have had several symptoms.
My goal is to diminish cymbalta to the minimum dosage, and if I am able, be medicine free. IÂ´ve learned that pills only mask the problems
Whatever your decision is, I again recommend to be very active in your mental health. That means exercising, doing yoga, eating healthy, taking supplements and vitamins. This will help.
Posted 28 June 2010 - 02:20 PM
I took Cymbalta for almost three years. First 30 mg for the first year or so, and then 60mg. My doctor would've had me on a much higher dose if I hadn't balked. Cymbalta worked fine for me for a while... but eventually started causing manic symptoms in me. Some people think that because mania is the polar opposite of depression that it must be a bundle of fun, but it's not. I couldn't sleep, I couldn't sit still, I couldn't concentrate on anything long enough to get any work done. I had urges to do crazy things like run away, break into buildings, and sleep around (despite being in a long-term relationship.)
oops. Sorry, I forgot to add, I have not taken the med again since the one dose of 20mg. After I found this site, I was so scared to become addicted. I guess my main question though, is.... if the withdrawals are so bad, this med must be AWESOME!! ??? Sorry i am so confused. Can people tell me how they did while ON the medication (Cymbalta).
When I did clinicals in the hospital, we had this one guy come in... Worked in administration for a college (smart guy)...he did not take his Cymbalta for 4 days (don't know his dose), he hung himself in his garage. He lived. Thank God, but he was REALLY messed up. He told me that he did not know what happened, he just didn't take it for 4 days, and found himself hanging from the rafters in his garage!!! (Luckily, a friend found him quickly enough to save him)...
Thank you so much for having this forum!!
It wasn't until I talked about these things with my therapist that we realized what was going on and that I should get off of the Cymbalta, and only then did I do some research and find out how tough it would be coming off of this drug.
Just because a drug has bad withdrawal symptoms does not mean it is "awesome". You're a med student? I'd expect you to know better, to be honest. Cymbalta withdrawal doesn't come with physical and mental yearnings like heroin withdrawal. Rather it is simply your body freaking out because it got so used to the drug and now can't figure out how to cope without it. You won't be crawling on the walls muttering "gimme Cymbalta, gimme Cymbalta" like a character from Trainspotting, but you definitely will get physically sick and uncomfortable if you try to go off of it cold turkey.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users